Alert archive / Nebraska / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 53, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at May 27, 2019, 10:20 PM CDT for Custer County, Logan County, Nebraska. It was in force for 55 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 27, 2019, 10:20 PM CDT (03:20 UTC)
- Expired
- May 27, 2019, 11:15 PM CDT
- In force
- 55 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Custer County, NE, Logan County, NE
The radar
The North Platte radar (KLNX), 73 km from the middle of the area, began a volume at 03:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 27, 11:10 PM CDT | HAIL 1 | 3 W Merna, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 50 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 27, 5:27 PM CDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 3.3 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 309 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 1328 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- 188 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 2.3
The text
As transmitted.
664
WUUS53 KLBF 280320
SVRLBF
NEC041-113-280415-
/O.NEW.KLBF.SV.W.0053.190528T0320Z-190528T0415Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service North Platte NE
1020 PM CDT Mon May 27 2019
The National Weather Service in North Platte has issued a
* Severe Thunderstorm Warning for...
Southeastern Logan County in west central Nebraska...
Western Custer County in central Nebraska...
* Until 1115 PM CDT.
* At 1020 PM CDT, severe thunderstorms were located along a line
extending from near Gandy to near Arnold to 16 miles north of
Brady, moving east at 35 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Arnold, Callaway, Merna, Anselmo, Logan, Pleasant Hill, Milldale,
Finchville and Lodi.
This includes the following highways...
Highway 2 between mile markers 257 and 266, and between mile markers
268 and 269.
Highway 92 between mile markers 242 and 273.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4139 10024 4139 10033 4152 10036 4165 9983
4121 9965 4119 10023
TIME...MOT...LOC 0320Z 264DEG 30KT 4143 10043 4137 10029 4125 10026
HAIL...1.25IN
WIND...60MPH
$$
Kulik1 follow-up statement
854
WWUS53 KLBF 280345
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
1045 PM CDT Mon May 27 2019
NEC113-280354-
/O.CAN.KLBF.SV.W.0053.000000T0000Z-190528T0415Z/
Logan NE-
1045 PM CDT Mon May 27 2019
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LOGAN COUNTY IS
CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until midnight CDT for
central and west central Nebraska.
LAT...LON 4146 10026 4154 10025 4165 9983 4127 9968
4119 10007 4120 10008
TIME...MOT...LOC 0344Z 231DEG 33KT 4152 10017 4143 10004 4131 10001
$$
NEC041-280415-
/O.CON.KLBF.SV.W.0053.000000T0000Z-190528T0415Z/
Custer NE-
1045 PM CDT Mon May 27 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 PM CDT
FOR WESTERN CUSTER COUNTY...
At 1044 PM CDT, severe thunderstorms were located along a line
extending from 6 miles north of Arnold to 15 miles west of Merna to
near Callaway, moving northeast at 40 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Arnold, Callaway, Merna, Anselmo, Pleasant Hill, Milldale and
Finchville.
This includes the following highways...
Highway 2 between mile markers 257 and 266, and between mile markers
268 and 269.
Highway 92 between mile markers 248 and 273.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4146 10026 4154 10025 4165 9983 4127 9968
4119 10007 4120 10008
TIME...MOT...LOC 0344Z 231DEG 33KT 4152 10017 4143 10004 4131 10001
HAIL...1.25IN
WIND...60MPH
$$
KulikWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 6:17 PM CDT, 4 hours 3 minutes earlier.
Area forecast discussion, May 27, 6:17 PM CDT, 4 hours 3 minutes before
Area Forecast Discussion National Weather Service North Platte NE 617 PM CDT Mon May 27 2019 .SHORT TERM...(This evening through Tuesday night) Issued at 322 PM CDT Mon May 27 2019 Isolated thunderstorm development expected late this afternoon will increase in coverage this evening. Surface low pressure centered near Denver with a warm front extending across southern Nebraska will be a focus for development. Deep southwest flow aloft will be in place with strong 0-6km shear from 60-70 kts across swrn area early this evening. Most unstable CAPES to range around 1500 J/KG. Nearly all of western Nebraska is in a slight risk for severe thunderstorms with an enhanced risk south of Highway 2. Large hail and damaging winds will be possible with an isolated tornado also possible. Heaviest rainfall amounts to be west of Valentine through Oshkosh where an inch or locally higher is expected. Less storm coverage to the east, where a quarter to half inch possible. Upscale growth is expected with storms developing, with POPs becoming categorical northwest to likely north of Interstate 80. On Tuesday, the upper low will begin to move slowly from north central into northeast Colorado. The risk for severe weather should shift east with strong storms still possible east of Stapleton through O'Neill. Rainfall amounts will be heaviest across north central Nebraska up to a half inch. As the upper low moves from southwest toward northeast Nebraska Tuesday night, areas northwest of the upper low center can expect the heaviest rainfall, which again includes north central Nebraska. .LONG TERM...(Wednesday through Monday) Issued at 322 PM CDT Mon May 27 2019 Wednesday into Thursday, the upper low will move into Iowa and eventually the southern Great Lakes. The GFS is much slower moving the low out of the area, with shower chances lingering into Thursday. Highs to remain cool on Wednesday from near 60 to the low 60s. Warming to near 70 on Thursday. Highs mainly from 75 to 80 Friday through Monday. Shower chances return Saturday through Monday over most of the area, although models diverge on timing as an upper ridge builds into the Central U.S. && .AVIATION...(For the 00Z TAFS through 00Z Tuesday evening) Issued at 617 PM CDT Mon May 27 2019 Showers and thunderstorms increase in coverage and intensity across western Nebraska late this evening. Stronger storms will be capable of wind gusts exceeding 50kts and large hail, along with torrential rainfall which would greatly reduce visby. Thunderstorms transition to rain after 28/06z, but cigs drop to widespread MVFR (locally IFR) in southwest Neb and IFR across northern Neb. Gusty easterly surface winds and low stratus clouds continue for much of Tuesday. && .HYDROLOGY... Issued at 322 PM CDT Mon May 27 2019 River levels continue to fall on the Elkhorn river at Atkinson and Ewing. Atkinson gauge has fallen to the minor flood stage of 7.50 ft. A flood warning remains in effect for west central Holt county through early this evening. Elsewhere, a Flood Warning remains in effect in northern Brown County though officials reported water levels have decreased there. Otherwise, rainfall totals were increased slightly with amounts near 2 inches across the northwest Sandhills. Storms with significant rainfall totals remain possible tonight through Tuesday night with the Flood Watch in effect until 12Z Wednesday. Overall, total rainfall amounts of 1 to 2 inches are forecast across the watch area. && .LBF WATCHES/WARNINGS/ADVISORIES... Flood Watch through Wednesday morning for NEZ004>010-022>029-035- 036-094. && SHORT TERM...Roberg LONG TERM...Roberg AVIATION...Snively HYDROLOGY...Roberg
Hazardous weather outlook, May 27, 3:40 PM CDT, 6 hours 40 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 340 PM CDT Mon May 27 2019 NEZ004>010-022>029-035>038-056>059-069>071-094-282045- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 340 PM CDT Mon May 27 2019 /240 PM MDT Mon May 27 2019/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. Isolated to numerous severe thunderstorms will be possible this evening and into the overnight. The area of greatest concern remains across the Nebraska Panhandle through central Nebraska. Severe storms will be capable of producing large hail, damaging wind gusts, a few isolated tornadoes, and torrential rainfall. Flood warnings and advisories remain in effect across portions of north central Nebraska. Please refer to the latest flood products for the latest details. A Flood Watch is in effect for portions of northern Nebraska and portions of the Sandhills. Any additional rainfall from thunderstorms may worsen ongoing flooding or cause new flooding on already saturated soils. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. Thunderstorms will be possible for both Tuesday and Wednesday, however, severe weather is not anticipated but we can't rule out an isolated strong storm. A Flood Watch will continue into early Wednesday morning for portions of northern Nebraska and much of the Sandhills. Rainfall amounts between a quarter inch to one inch is in the forecast for Tuesday through early Wednesday morning. The heaviest rainfall is expected to occur across northwestern Nebraska Tuesday and Tuesday night. The additional rainfall will increase the flooding potential due to already saturated soils, increased runoff, and high water tables. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report hail, wind, and flooding to the National Weather Service over the next few days. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte Thorne
In the hours before
Local storm report, May 27, 9:54 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
954 PM CDT MON MAY 27 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0952 PM HEAVY RAIN 1 W NORTH PLATTE 41.13N 100.79W
05/27/2019 M1.15 INCH LINCOLN NE TRAINED SPOTTER
MEASURED IN 25 MINUTES. STREET FLOODING ONGOING
&&
SNIVELYLocal storm report, May 27, 9:57 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
957 PM CDT MON MAY 27 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0953 PM HAIL 6 E DICKENS 40.83N 100.88W
05/27/2019 M1.75 INCH LINCOLN NE PUBLIC
&&
CBUTTLERLocal storm report, May 27, 10:09 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1009 PM CDT MON MAY 27 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1007 PM HAIL 20 NE NORTH PLATTE 41.34N 100.50W
05/27/2019 M1.25 INCH LINCOLN NE PUBLIC
HAIL UP TO HALF DOLLAR SIZE FELL.
&&
TKECKLocal storm report, May 27, 10:12 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1012 PM CDT MON MAY 27 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1005 PM HAIL 6 N WELLFLEET 40.84N 100.73W
05/27/2019 M1.75 INCH LINCOLN NE TRAINED SPOTTER
&&
SNIVELYLocal storm report, May 27, 10:13 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1013 PM CDT MON MAY 27 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1010 PM HAIL 3 NNW WELLFLEET 40.79N 100.75W
05/27/2019 M1.50 INCH LINCOLN NE TRAINED SPOTTER
&&
SNIVELYLocal storm report, May 27, 10:19 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1019 PM CDT MON MAY 27 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0955 PM HEAVY RAIN 1 N ENDERS 40.46N 101.52W
05/27/2019 E3.00 INCH CHASE NE PUBLIC
&&
CBUTTLERThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 7:05 PM CDT | Areal Flood Advisory | LBF | Deuel, Keith | 3 hr |
| May 27, 7:25 PM CDT | Severe Thunderstorm Warning | LBF | Keith, Perkins | 65 min |
| May 27, 7:31 PM CDT | Severe Thunderstorm Warning | LBF | Chase, Perkins | 59 min |
| May 27, 7:59 PM CDT | Areal Flood Advisory | LBF | Keith, Perkins | 3 hr |
| May 27, 8:14 PM CDT | Areal Flood Advisory | LBF | Chase | 3 hr |
| May 27, 8:14 PM CDT | Tornado Warning | LBF | Chase | 46 min |
| May 27, 8:24 PM CDT | Severe Thunderstorm Warning | LBF | Keith, Lincoln, Perkins | 66 min |
| May 27, 8:50 PM CDT | Special Weather Statement | LBF | Perkins | 40 min |
| May 27, 9:02 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln, Perkins | 43 min |
| May 27, 9:16 PM CDT | Special Weather Statement | LBF | Chase | 44 min |
| May 27, 9:18 PM CDT | Flash Flood Warning | LBF | Deuel, Keith, Perkins | 5 hr |
| May 27, 9:20 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln, Logan, McPherson | 40 min |
| May 27, 9:28 PM CDT | Severe Thunderstorm Warning | LBF | Chase | 47 min |
| May 27, 9:43 PM CDT | Areal Flood Advisory | LBF | Lincoln | 3 hr |
| May 27, 9:44 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln | 46 min |
| May 27, 9:57 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln, Logan | 48 min |
| May 27, 10:08 PM CDT | Severe Thunderstorm Warning | LBF | Chase, Hayes | 52 min |
| May 27, 10:27 PM CDT | Flash Flood Warning | LBF | Lincoln | 4 hr |
| May 27, 10:30 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln | 30 min |
| May 27, 10:42 PM CDT | Severe Thunderstorm Warning | LBF | Frontier, Hayes | 48 min |
| May 27, 11:10 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 50 min |
| May 27, 11:20 PM CDT | Severe Thunderstorm Warning | LBF | Frontier | 55 min |
| May 27, 11:47 PM CDT | Severe Thunderstorm Warning | LBF | Custer, Garfield, Loup | 43 min |
| May 27, 11:49 PM CDT | Special Weather Statement | LBF | Custer | 41 min |
| May 28, 12:15 AM CDT | Special Weather Statement | LBF | Frontier | 45 min |
| May 28, 12:40 AM CDT | Severe Thunderstorm Warning | LBF | Chase | 50 min |
| May 28, 1:27 AM CDT | Severe Thunderstorm Warning | LBF | Chase, Hayes | 33 min |
| May 28, 1:58 AM CDT | Special Weather Statement | LBF | Hayes | 32 min |
| May 28, 2:13 AM CDT | Areal Flood Warning | LBF | Deuel, Keith, Perkins | 9 hr |
| May 28, 2:33 AM CDT | Special Weather Statement | LBF | Frontier | 27 min |
| May 28, 9:51 AM CDT | River Flood Warning | LBF | Garden, Keith | 21 days |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.